Journal of Commutative Algebra

Bounds on the Stanley depth and Stanley regularity of edge ideals of clutters

Yi-Huang Shen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $I$ be the edge ideal of a clutter $\calC$ in a polynomial ring $S$. In this paper, we present estimations of the Stanley depth of $I$ as well as the Stanley regularity of $S/I$, in terms of combinatorial data from the clutter~$\calC$.

Article information

J. Commut. Algebra, Volume 7, Number 3 (2015), 423-445.

First available in Project Euclid: 14 December 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05C65: Hypergraphs 05E40: Combinatorial aspects of commutative algebra

Squarefree monomial ideal Stanley depth Stanley regularity clutter


Shen, Yi-Huang. Bounds on the Stanley depth and Stanley regularity of edge ideals of clutters. J. Commut. Algebra 7 (2015), no. 3, 423--445. doi:10.1216/JCA-2015-7-3-423.

Export citation


  • Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambr. Stud. Adv. Math. 39, Cambridge University Press, Cambridge, 1993.
  • Winfried Bruns, Christian Krattenthaler and Jan Uliczka, Stanley decompositions and Hilbert depth in the Koszul complex, J. Commut. Alg. 2 (2010), 327–357.
  • Mircea Cimpoeaş, Some remarks on the Stanley depth for multigraded modules, Matematiche (Catania) 63 (2009), 165–171.
  • ––––, Several inequalities regarding Stanley depth, Rom. J. Math. Comp. Sci. 2 (2012), 28–40.
  • Margaret B. Cozzens and Fred S. Roberts, Computing the boxicity of a graph by covering its complement by cointerval graphs, Discr. Appl. Math. 6 (1983), 217–228.
  • Hailong Dao and Jay Schweig, Bounding the projective dimension of a squarefree monomial ideal via domination in clutters, Proc. Amer. Math. Soc. 143 (2015), 555–565.
  • Gabriel Andrew Dirac, On rigid circuit graphs, Abh. Math. Sem. Univ. Hamburg 25 (1961), 71–76.
  • Huy Tài Hà, Regularity of squarefree monomial ideals, in Connections between algebra, combinatorics, and geometry, Susan M. Cooper and Sean Sather-Wagstaff, eds., Springer Proc. Math. Stat. 76, Springer, New York, 2014.
  • Huy Tài Hà and Russ Woodroofe, Results on the regularity of square-free monomial ideals, Adv. Appl. Math. 58 (2014), 21–36.
  • Jürgen Herzog, A generalization of the Taylor complex construction, Comm. Alg. 35 (2007), 1747–1756.
  • ––––, A survey on Stanley depth, in Monomial ideals, computations and applications, Lect. Notes Math. 2083, Springer, New York, 2013.
  • Jürgen Herzog and Takayuki Hibi, Monomial ideals, Grad. Texts Math. 260, Springer-Verlag, London, 2011.
  • Jürgen Herzog, Dorin Popescu and Marius Vladoiu, Stanley depth and size of a monomial ideal, Proc. Amer. Math. Soc. 140 (2012), 493–504.
  • Jürgen Herzog, Marius Vladoiu and Xinxian Zheng, How to compute the Stanley depth of a monomial ideal, J. Algebra 322 (2009), 3151–3169.
  • Muhammad Ishaq and Muhammad Imran Qureshi, Upper and lower bounds for the Stanley depth of certain classes of monomial ideals and their residue class rings, Comm. Alg. 41 (2013), 1107–1116.
  • Gil Kalai and Roy Meshulam, Intersections of Leray complexes and regularity of monomial ideals, J. Combin. Theor. 113 (2006), 1586–1592.
  • Mordechai Katzman, Characteristic-independence of Betti numbers of graph ideals, J. Combin. Theor. 113 (2006), 435–454.
  • Kuei-Nuan Lin and Jason McCullough, Hypergraphs and regularity of square-free monomial ideals, Inter. J. Alg. Comput. 23 (2013), 1573–1590.
  • Gennady Lyubeznik, On the arithmetical rank of monomial ideals, J. Alg. 112 (1988), 86–89.
  • Marcel Morales, Ali Akbar Yazdan Pour and Rashid Zaare-Nahandi, The regularity of edge ideals of graphs, J. Pure Appl. Alg. 216 (2012), 2714–2719.
  • Adrian Popescu, Special Stanley decompositions, Bull. Math. Soc. Sci. Math. Roum. 53 (2010), 363–372.
  • Tim Römer, Generalized Alexander duality and applications, Osaka J. Math. 38 (2001), 469–485.
  • Ali Soleyman Jahan, Prime filtrations and Stanley decompositions of squarefree modules and Alexander duality, Manuscr. Math. 130 (2009), 533–550.
  • Richard P. Stanley, Linear Diophantine equations and local cohomology, Invent. Math. 68 (1982), 175–193.
  • Naoki Terai, Alexander duality theorem and Stanley-Reisner rings, Surik. Kokyuroku 1078 (1999), 174–184.
  • Carsten Thomassen, Interval representations of planar graphs, J. Combin. Theor. 40 (1986), 9–20.
  • Russ Woodroofe, Matchings, coverings, and Castelnuovo-Mumford regularity, J. Comm. Alg. 6 (2014), 287–304.
  • Kohji Yanagawa, Alexander duality for Stanley-Reisner rings and squarefree $\bold N\sp n$-graded modules, J. Alg. 225 (2000), 630–645.